How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Cardiology
Satisfied Customers: 56559
Experience:  Cardiology Expert
55099014
Type Your Cardiology Question Here...
Dr. Phil, MD is online now

Just started taking amlodipine and have chest pains , not all

Resolved Question:

Just started taking amlodipine and have chest pains , not all the time but a stabbing type pain high and to the left of my chest
Submitted: 3 years ago.
Category: Cardiology
Expert:  Dr. Phil, MD replied 3 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

This medication can worsen cardiac problems in some cases

I would recommend you stop taking it and call your prescribing doctor immediately.

you may need a checkup and another blood pressure pill
Customer: replied 3 years ago.
Just moved from canderstan because of side effects everything else seems fine but the pain is weird not all the time about 6 times a day
Expert:  Dr. Phil, MD replied 3 years ago.
amlodipine can induce angina or worsen cardiac blockage

I would call your doctor right away and get off the drug
Customer: replied 3 years ago.
The pain isn't in the heart area but above /on the left breast bp is normal 123/79
Expert:  Dr. Phil, MD replied 3 years ago.
Still amlodipine is known to worsen angina

you need checked to make sure its not angina
Customer: replied 3 years ago.
Never had angina before, could this cause it?
Expert:  Dr. Phil, MD replied 3 years ago.
yes it can trigger it
Customer: replied 3 years ago.
Do I need a urgent appointment or can it wait until Monday?
Expert:  Dr. Phil, MD replied 3 years ago.
I would stop the med and call and ask if they can see you today.
Dr. Phil, MD and other Cardiology Specialists are ready to help you
Expert:  Dr. Phil, MD replied 3 years ago.
I appreciate the good rating.

I would be happy to help you in the future. Just ask for feedback. Thank you. :) Dr. Phil in your question opening or bookmark this page http://www.justanswer.co.uk/medical/expert-irondoc/

I greatly appreciate a positive rating in the customer satisfaction survey that you will receive via email. It is important for me to get your feedback. Thank you. :)